The N-soliton solution of the modified generalised Vakhnenko equation (a new nonlinear evolution equation)

A.J. Morrison, E.J. Parkes

Research output: Contribution to journalArticle

51 Citations (Scopus)

Abstract

The N-soliton solution of a new nonlinear evolution equation, the modified generalised Vakhnenko equation, is found. The solution, which is obtained by using a blend of transformations of the independent variables and Hirota's method, is expressed in terms of a Moloney and Hodnett type decomposition. Different types of soliton are possible, namely loops, humps or cusps. Details of the different types of interactions between solitons are discussed in detail for the case N=2. A proof of the 'N-soliton condition' is given in Appendix A.
Original languageEnglish
Pages (from-to)13-26
Number of pages13
JournalChaos, Solitons and Fractals
Volume16
Issue number1
DOIs
Publication statusPublished - Mar 2003

Keywords

  • n-soliton solution
  • solitons
  • Vakhnenko equation
  • nonlinear equations

Fingerprint Dive into the research topics of 'The N-soliton solution of the modified generalised Vakhnenko equation (a new nonlinear evolution equation)'. Together they form a unique fingerprint.

  • Cite this